Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 29, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Oct 9, 2020, 3:43 PM MDT for 10 counties in Colorado. It took effect at Oct 10, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2020, 3:43 PM MDT (21:43 UTC)
- In effect from
- Oct 10, 2020, 12:00 PM MDT
- Expired
- Oct 10, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3444 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892 WWUS85 KBOU 092143 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 343 PM MDT Fri Oct 9 2020 ...RED FLAG WARNING FOR THE NORTHEAST COLORADO PLAINS SATURDAY AFTERNOON... ...FIRE WEATHER WATCH FOR STRONGER WINDS OVER THE FOOTHILLS AND PLAINS SUNDAY... .Continued hot, very dry, and breezy conditions ahead of an approaching storm system will lead to critical fire weather across the plains of northeast and east central Colorado on Saturday. Very strong winds are expected over the northern Colorado mountains and foothills late Saturday night into Sunday. Windy conditions will spread across the plains by Sunday afternoon. COZ242-244>251-101100- /O.UPG.KBOU.FW.A.0020.201010T1800Z-201011T0200Z/ /O.NEW.KBOU.FW.W.0029.201010T1800Z-201011T0200Z/ /O.NEW.KBOU.FW.A.0021.201011T1800Z-201012T0200Z/ Northeast Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 343 PM MDT Fri Oct 9 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 8 PM MDT Saturday. A Fire Weather Watch has also been issued. This Fire Weather Watch for wind and low relative humidity is in effect from Sunday afternoon through Sunday evening. * Affected Area...Fire Weather Zones 242, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...Breezy Saturday afternoon and early evening, then very windy from midday Sunday into Sunday night. * Winds...On Saturday, south 15 to 25 mph with gusts to 35 mph. On Sunday, southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 12 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-216-101100- /O.NEW.KBOU.FW.A.0021.201011T0900Z-201012T0000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 343 PM MDT Fri Oct 9 2020 ...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE FOOTHILLS...FIRE ZONES 215 AND 216... The National Weather Service in Denver has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from late Saturday night through Sunday afternoon. * Affected Area...Fire Weather Zones 215 and 216. * Timing...Very strong winds will develop early Sunday morning and continue into Sunday night. * Winds...West 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 20 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ238>241-243-101100- /O.NEW.KBOU.FW.A.0021.201011T1800Z-201012T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and South Weld County- 343 PM MDT Fri Oct 9 2020 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I 25 CORRIDOR INCLUDING FIRE ZONES 238 THROUGH 241 AND 243... The National Weather Service in Denver has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Sunday afternoon through Sunday evening. * Affected Area...Fire Weather Zones 238, 239, 240, 241 and 243. * Timing...Strong winds will develop around midday Sunday and continue into Sunday night. * Winds...Northwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 17 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Gimmestad/RJK
3 follow-up statements
795 WWUS85 KBOU 100944 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 344 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING FOR THE NORTHEAST COLORADO PLAINS THIS AFTERNOON... ...RED FLAG WARNING FOR STRONGER WINDS OVER THE FOOTHILLS AND PLAINS SUNDAY... .Continued hot, very dry, and breezy conditions ahead of an approaching storm system will lead to critical fire weather across the plains of northeast and east central Colorado this afternoon. Strong winds are expected over the northern Colorado mountains and foothills late tonight into Sunday. Very windy conditions will spread across the plains by Sunday afternoon behind a pacific cold front. COZ242-244>251-101745- /O.UPG.KBOU.FW.A.0021.201011T1800Z-201012T0200Z/ /O.NEW.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/ /O.CON.KBOU.FW.W.0029.201010T1800Z-201011T0200Z/ Northeast Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 344 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 242, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...Breezy Saturday afternoon and early evening, then very windy from midday Sunday into Sunday evening. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph this afternoon. Northwest 25 to 35 mph with gusts to 50 mph Sunday afternoon. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-216-101745- /O.UPG.KBOU.FW.A.0021.201011T0900Z-201012T0000Z/ /O.NEW.KBOU.FW.W.0030.201011T0900Z-201012T0000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 344 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS...FIRE WEATHER ZONES 215 AND 216... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 3 AM to 6 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 215 and 216. * Timing...strong winds will develop early Sunday morning and continue into Sunday night. * Winds...West 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 18 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238>241-243-101745- /O.UPG.KBOU.FW.A.0021.201011T1800Z-201012T0200Z/ /O.NEW.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and South Weld County- 344 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR...FIRE WEATHER ZONES 238 THROUGH 241 AND 243... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 238, 239, 240, 241 and 243. * Timing...Strong winds will develop around midday Sunday and continue into Sunday night. * Winds...Northwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
982 WWUS85 KBOU 101809 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1209 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING FOR THE NORTHEAST COLORADO PLAINS THIS AFTERNOON... ...RED FLAG WARNING FOR STRONGER WINDS OVER THE FOOTHILLS AND PLAINS SUNDAY... .Continued hot, very dry, and breezy conditions ahead of an approaching storm system will lead to critical fire weather across the plains of northeast and east central Colorado this afternoon. Strong winds are expected over the northern Colorado mountains and foothills late tonight into Sunday. Very windy conditions will spread across the plains by Sunday afternoon behind a pacific cold front. COZ242-244>251-110400- /O.CON.KBOU.FW.W.0029.000000T0000Z-201011T0200Z/ /O.CON.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/ Northeast Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1209 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251... * Affected Area...Fire Weather Zones 242, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...Breezy Saturday afternoon and early evening, then very windy from midday Sunday into Sunday evening. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph this afternoon. Northwest 25 to 35 mph with gusts to 50 mph Sunday afternoon. * Relative Humidity...As low as 11 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-216-110400- /O.CON.KBOU.FW.W.0030.201011T0900Z-201012T0000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 1209 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS... FIRE WEATHER ZONES 215 AND 216... * Affected Area...Fire Weather Zones 215 and 216. * Timing...strong winds will develop early Sunday morning and continue into Sunday night. * Winds...West 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 18 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238>241-243-110400- /O.CON.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and South Weld County- 1209 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR... FIRE WEATHER ZONES 238 THROUGH 241 AND 243... * Affected Area...Fire Weather Zones 238, 239, 240, 241 and 243. * Timing...Strong winds will develop around midday Sunday and continue into Sunday night. * Winds...Northwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 15 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
884 WWUS85 KBOU 110202 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 802 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING FOR STRONGER WINDS OVER THE FOOTHILLS AND PLAINS SUNDAY... Strong winds are expected over the northern Colorado mountains and foothills late tonight into Sunday. Very windy conditions will spread across the plains by Sunday afternoon behind a pacific cold front. These strong winds will be coincident with low minimum relative humidities, in some areas as low as 10 percent. COZ242-244>251-111015- /O.EXP.KBOU.FW.W.0029.000000T0000Z-201011T0200Z/ /O.CON.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/ Northeast Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 802 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS...FIRE ZONES 242 AND 244 THROUGH 251... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST COLORADO PLAINS... FIRE ZONES 242 AND 244 THROUGH 251... * Affected Area...Fire Weather Zones 242, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...Sunday noon to 8 PM MDT. * Winds...West 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 10 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-216-111015- /O.CON.KBOU.FW.W.0030.201011T0900Z-201012T0000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 802 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS... FIRE WEATHER ZONES 215 AND 216... * Affected Area...Fire Weather Zones 215 and 216. * Timing...strong winds will develop early Sunday morning and continue into Sunday night. * Winds...West 20 to 30 mph with gusts up to 55 mph. * Relative Humidity...As low as 20 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ238>241-243-111015- /O.CON.KBOU.FW.W.0030.201011T1800Z-201012T0200Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Central and South Weld County- 802 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR... FIRE WEATHER ZONES 238 THROUGH 241 AND 243... * Affected Area...Fire Weather Zones 238, 239, 240, 241 and 243. * Timing...Strong winds will develop around midday Sunday and continue into Sunday night. * Winds...Northwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 16 percent. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Oct 9, 11:04 AM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Oct 9, 11:04 AM MDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1104 AM MDT Fri Oct 9 2020 .UPDATE... Issued at 1055 AM MDT Fri Oct 9 2020 There are some actual clouds to look at on the satellite pictures and the windows today. The fires are still going at it. The Cameron Peak fire is the hottest, most active fire this morning. The smoke plumes are pushing off to the east-northeast as has been the case the last three days. Morning lows started off quite warm today. Currently, DIA is 7 degrees f warmer now than yesterday at the same time. The surface winds across the forecast area are pretty weak this morning. Temperatures will get up near record highs this afternoon. The relative humidities will get into the single digits in most places as well. Will make some sky cover GFE grid alterations. Will tweak the winds too a bit. That's it. && .SHORT TERM...(Today and tonight) Issued at 330 AM MDT Fri Oct 9 2020 Another warm and dry day is on tap with areas of smoke and active wildfires. The upper level ridge centered to our south will move very little today. There was a weak wave brushing by to our north with a hint of cool advection, but overall don't expect much change in temperatures from yesterday as we should be starting off with slightly shallower inversions and then some rebound in mid level temps this afternoon. There is some cirrus pushing across the area and expect a few more mid level clouds this afternoon with pancake convection. That, along with the smoke, could keep it a couple degrees cooler in a few spots but overall look for another very warm day. The record high for Denver is 87F set in 1910, and we should be within a degree or two of that. Smoke will be thickest again near the fires with active burning expected due to westerly breezes and low humidity. In fact, the Cameron Peak Fire just had a recent flareup around 130 am per 3.9 micron satellite imagery, and even a plume of smoke noted on radar. The Middle Fork Fire was also active through much of the night. For tonight, expect another night of decent radiational cooling considering clearing skies and light winds. .LONG TERM...(Saturday through Thursday) Issued at 330 AM MDT Fri Oct 9 2020 Saturday and Saturday night, an increasing southwesterly flow aloft will develop ahead of an approaching storm system. The models develop a lee trough over along the Front Range. This will result in another very warm and dry afternoon. Temperatures across the northeast plains will again approach record high for the date, Gusty southerly winds east of the trough will produce critical fire danger over the plains of east central and northeast CO, reference the fire weather discussion for those details. Saturday night, the models still show an amplified mountain wave developing in the Front Range Foothills after midnight. Gusts up of 50-60 mph will be possible which will further complicate fire fighting efforts. The NAM12/GFS Sangster output suggests the strongest wind potential will be around 09z Sunday morning. Sunday and Sunday night, a progressive upper level trough will make its way across northern CO. Models continue to show just a brief period of precipitation Sunday afternoon and evening. In the mountains, only light snow showers expected with accumulations of an inch or two, with a chance of rain showers across the plains. Weak mid/upper level QG omega will be around through midday Sunday, then moderate to strong downward QG spreads across the region as the system moves into Nebraska. This will result in gusty post frontal northwest winds across the region on Monday. Cooler temperatures will help, but gusty winds and continued low relative humidities will negate whatever we receive on Sunday. Drier and warmer weather will trend into the middle of the week. Ongoing pattern and warm and dry will persist Tuesday and Wednesday. A passing storm system Wednesday will bring cooler temperatures to the northeast plains for Thursday and Friday. The chance of any showers late in the week still looks slim however until maybe next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1059 AM MDT Fri Oct 9 2020 Winds should be similar to yesterday's patterns at DIA today. A weak easterly wind should kick in by 1930Z this afternoon, then weak southeasterlies late afternoon/early evening, then normal drainage directions by 06Z tonight. Speeds should stay under 10 knots. There are and will be some clouds, but no ceiling issues are expected. New smoke for the area fires do not have a direct trajectory to DIA today. However, there is still the "old" smoke still around over all the plains of Colorado. && .FIRE WEATHER... Issued at 330 AM MDT Fri Oct 9 2020 Another very warm and dry day is expected with active wildfire behavior. Minimum humidity levels will drop into the 8-12% range in most areas. Winds will still be breezy over the northern mountains, foothills, and high valleys, where frequent gusts around 20 mph can be expected again today. For this evening, winds should decrease a little faster than last night. There will also be a little better humidity recovery with readings generally reaching the 40-60% level, but still some poor humidity recovery in the foothills (30-40% max). Another hot and dry afternoon is expected on Saturday with near record high temperatures. A Fire Weather Watch has been issued for the plains of northeast and east central CO Saturday afternoon where gusty southerly winds to 30 mph are possible. An upper level trough and cold front will move through Sunday afternoon and evening. Winds will increase late Saturday night into Sunday morning over the northern mountains with conditions near Red Flag criteria. Gusts of 50-60 mph will be possible, especially in the foothills of Larimer and Boulder counties and over the exposed ridges. On Sunday it will become windy in all areas. It will still be warm, but moisture will be increasing from west to east. Light rain and snow showers are expected over the mountains mainly in the afternoon and evening with a slight chance of light showers elsewhere. Monday will be cooler with some increase in humidity, but still windy in the mountains and breezy at lower elevations. Tuesday and Wednesday look dry and warmer with less wind, but probably still breezy in some areas. There will probably be a cold front for some moderation about Thursday, but this is more likely to affect the plains than the higher mountains or western valleys. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for COZ242-244>251. && UPDATE..........RJK SHORT TERM......Barjenbruch LONG TERM.......Cooper AVIATION........RJK FIRE WEATHER....Barjenbruch/Cooper
Hazardous weather outlook, Oct 9, 11:07 AM MDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1107 AM MDT Fri Oct 9 2020 COZ030>051-101715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1107 AM MDT Fri Oct 9 2020 ...STRONGER WINDS WILL PRODUCE VERY HIGH FIRE DANGER THIS WEEKEND... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Above normal temerptures and a very dry airmass can be expected again today. We can expected more elevated fire danger and active fire behavior. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Breezy conditions on the plains will create increased fire danger on the eastern plains Saturday afternoon. There will also be a bit more wind in the mountains late in the day. Much stronger winds will develop Sunday night in the mountains, creating dangerous fire weather overnight for the higher elevations and the east slopes of the Front Range. Wind gusts of 40 to 60 mph are expected in those areas while the humidity is still low from early Sunday morning through the middle of the day. The winds will spread onto the plains by afternoon, with speeds mainly between 20 and 40 mph. Scattered light rain and snow showers are expected in the mountains late Sunday, and some higher locations may see an inch or two of snow, but significant precipitation is not expected to be widespread. The plains will just have a slight chance of light showers. It will remain windy in the mountains and breezy on the plains Monday. Through the middle of the week it will be dry with a warming trend. There will be less wind, but it will still be breezy at times, especially in the mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. RJK/Gimmestad
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 2:49 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Elbert, Lincoln, Logan, Morgan and 4 more | 13 hr |
| Oct 9, 3:43 PM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.